Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 29, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jun 26, 2012, 3:07 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 27, 2012, 4:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2012, 3:07 AM PDT (10:07 UTC)
- In effect from
- Jun 27, 2012, 4:00 AM PDT
- Expired
- Jun 27, 2012, 8:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
148 WWUS76 KMFR 261007 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 307 AM PDT TUE JUN 26 2012 CAZ084-085-ORZ029>031-262215- /O.NEW.KMFR.FR.Y.0029.120627T1100Z-120627T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST... SPRAGUE RIVER 307 AM PDT TUE JUN 26 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM PDT WEDNESDAY. * TEMPERATURE: DECREASING WINDS AND MOSTLY CLEAR SKIES WILL AID COOLING TUESDAY NIGHT. A WIDESPREAD FROST AND LOCALLY FREEZING TEMPERATURES ARE EXPECTED IN THE VALLEYS EAST OF THE CASCADES EARLY WEDNESDAY MORNING. * LOCATIONS INCLUDE: KLAMATH FALLS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...TULELAKE...DORRIS... ALTURAS. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DW
3 follow-up statements
639 WWUS76 KMFR 262202 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 302 PM PDT TUE JUN 26 2012 CAZ084-085-ORZ029>031-270615- /O.EXT.KMFR.FR.Y.0029.120627T1100Z-120627T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...DORRIS...ALTURAS...BEATTY...BLY... CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 302 PM PDT TUE JUN 26 2012 ...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 8 AM PDT WEDNESDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 4 AM TO 8 AM PDT WEDNESDAY. * TEMPERATURE: DECREASING WINDS AND MOSTLY CLEAR SKIES WILL AID COOLING TUESDAY NIGHT. AREAS OF FROST AND LOCALLY FREEZING TEMPERATURES ARE EXPECTED IN THE VALLEYS EAST OF THE CASCADES EARLY WEDNESDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...TULELAKE...DORRIS...ALTURAS. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MSO
311 WWUS76 KMFR 270446 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 946 PM PDT TUE JUN 26 2012 CAZ084-085-ORZ029>031-271500- /O.CON.KMFR.FR.Y.0029.120627T1100Z-120627T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...DORRIS...ALTURAS...BEATTY...BLY... CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 946 PM PDT TUE JUN 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT WEDNESDAY. * TEMPERATURE: LIGHT WINDS AND CLEAR SKIES WILL AID COOLING TONIGHT. AREAS OF FROST AND LOCALLY FREEZING TEMPERATURES ARE EXPECTED IN THE VALLEYS EAST OF THE CASCADES FROM LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...TULELAKE...DORRIS...ALTURAS. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
606 WWUS76 KMFR 271455 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 755 AM PDT WED JUN 27 2012 CAZ084-085-ORZ029>031-271600- /O.EXP.KMFR.FR.Y.0029.000000T0000Z-120627T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...DORRIS...ALTURAS...BEATTY...BLY... CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 755 AM PDT WED JUN 27 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES HAVE WARMED QUICKLY THIS MORNING AND WILL CONTINUE TO CLIMB THROUGH THE DAY. TEMPERATURES WILL BE WARMER THURSDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...DORRIS...ALTURAS. $$ MSO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 25, 8:22 PM PDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 25, 8:22 PM PDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 822 PM PDT MON JUN 25 2012 .DISCUSSION...HAD SOME THUNDERSTORMS ROLL THROUGH THE SOUTHERN ROGUE VALLEY BETWEEN 5PM AND 6PM AND DUMP ANYWHERE FROM A TENTH TO A HALF AN INCH OF RAIN. WE RECEIVED A REPORT FROM SOUTHWEST MEDFORD OF A LARGE TREE STRUCK BY LIGHTNING WHICH EXPLODED. THERE WAS VERY LITTLE WIND AND NO REPORTS OF HAIL WITH THE STORMS, SO NOTHING SEVERE. WHILE LIGHTNING IS LIKELY DONE FOR THE NIGHT, SHOWERS WILL PROBABLY LINGER MUCH OF THE NIGHT. RIGHT NOW, THE MAIN BAND OF SHOWERS IS ROUGHLY 50 MILES EITHER SIDE OF THE CASCADE CREST. THIS WHOLE THING WILL CONTINUE TO SLIDE EAST THROUGH THE NIGHT AS THE UPPER LOW COMES ASHORE. IN ITS WAKE, SHOWERS WILL BE MORE SCATTERED BUT WILL STILL BE POSSIBLE WITH THE UPPER COLD POOL MOVING THROUGH. CURRENT FORECAST HAS THINGS COVERED AND NOT PLANNING ANY UPDATES THIS EVENING. -WRIGHT && .AVIATION...A BAND OF SHOWERS MOVING THROUGH THE CASACADES AND EMERGING ONTO THE EAST SIDE THIS EVENING WILL CONTINUE TO SLIDE EAST OVERNIGHT. MVFR CIGS ARE COMMON WITHIN THE BAND AND WE'VE HAD OCCASIONAL IFR CIGS AND VIS IN MODERATE TO HEAVY SHOWERS. THE UPPER LOW WILL MOVE THROUGH TONIGHT WITH SHOWERS BECOMING MORE SCATTERED AT ALL LOCATIONS, BUT MVFR WITH PATCHY IFR CIGS WILL LIKELY PERSIST THROUGH THE NIGHT. MOUNTAINS WILL REMAIN MOSTLY OBSCURED THROUGH TONIGHT AS WELL. CONDITIONS WILL GRADUALLY BECOME VFR AREA WIDE TOMORROW MORNING AS THE UPPER LOW MOVES EAST, EXCEPT IN THE UMPQUA AND ALONG THE NORTH COAST WHERE MVFR WILL PERSIST THROUGH LATE MORNING. && .PREV DISCUSSION... /ISSUED 255 PM PDT MON JUN 25 2012/ DISCUSSION...LOW PRESSURE OFF THE OREGON COAST THIS AFTERNOON WILL MOVE INLAND TONIGHT THEN SWING NORTHEAST OF THE CWA BY TUESDAY MORNING. SHOWERS ALONG AND WEST OF THE CASCADES WILL CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON AND EVENING. WITH THE COLD CORE (-25C AT 500MB) MOVING INTO THE COAST THIS AFTERNOON AND EVENING, THERE WILL BE ENOUGH INSTABILITY FOR SOME ISOLATED THUNDERSTORMS TOO. CURRENT RADAR/LIGHTNING PLOTS SHOWING A CELL OVER SOUTHERN DOUGLAS COUNTY PUTTING OUT SEVERAL BOLTS. SINCE FREE AIR FREEZING LEVELS ARE QUITE LOW, DOWN AROUND 6500 TO 7500 FEET, ANY OF THE STRONGER CELLS COULD CONTAIN SMALL HAIL/GRAUPEL. THE LOW WILL TAKE ON A BIT OF A NEGATIVE TILT AS IT MOVES OVERHEAD THIS EVENING AND OVERNIGHT. THIS MAY ALLOW CONVECTIVE ELEMENTS TO ORGANIZE INTO A MORE WELL DEVELOPED LINE/AREA OF SHOWERS/STORMS, ESPECIALLY NEAR THE CASCADES LATE THIS EVENING. THIS AREA WILL THEN SHIFT EASTWARD ACROSS PORTIONS OF KLAMATH AND NORTHERN LAKE COUNTIES OVERNIGHT. WITH WINDS ALOFT AT 10-18KFT IN THE 30-40KT RANGE IN THESE AREAS, SOME STRONG WIND GUSTS MAY ACCOMPANY ANY STORMS. BY TUESDAY MORNING, THE TROUGH AXIS WILL SHIFT TO THE NORTH AND EAST OF THE AREA WITH JUST A FEW LINGERING SHOWERS ACROSS FAR NORTHERN SECTIONS. DRIER AIR WILL ARRIVE TUESDAY AFTERNOON AND CLOUDS WILL GIVE WAY TO INCREASING SUNSHINE. WEDNESDAY WILL BE DRY AND WARMER WITH SUNSHINE FOR MOST AREAS...EXCEPT SOME LOW CLOUDS ARE LIKELY TO BE NEAR COASTAL AREAS IN THE MORNING. TEMPERATURES WILL AT LEAST GET BACK TO WITHIN A DEGREE OR TWO OF NORMAL WITH HIGHS IN THE LOWER TO MID 80S HERE IN MEDFORD. ON THURSDAY, ANOTHER TROUGH UPSTREAM WILL PUSH TOWARD THE OREGON COAST. THIS WILL PROBABLY BRING A BIT OF A MARINE PUSH INTO COASTAL AREAS AND THE UMPQUA BASIN ALONG WITH A SLIGHT CHANCE OF SHOWERS IN THE AFTERNOON, BUT IT SHOULD STAY DRY, WARM AND SUNNY ELSEWHERE. FRIDAY AND BEYOND...MODELS CONTINUE TO SHOW THE MEAN TROUGH POSITION ALONG THE WEST COAST THIS WEEKEND WITH A MORE ZONAL FLOW DEVELOPING ACROSS THE NORTH PACIFIC AND WEST-SOUTHWEST FLOW ALOFT OVER THE MEDFORD CWA EARLY NEXT WEEK. THIS WILL MAKE TIMING OF INDIVIDUAL DISTURBANCES DURING THIS TIME FRAME A TOUGH TASK, BUT WE'RE NOT SEEING ANY REAL STRONG SYSTEMS IMPACTING THE CWA. WE'LL MAINTAIN A BROAD BRUSH OF SLIGHT CHANCE TO CHANCE POPS ESPECIALLY WEST OF THE CASCADES SATURDAY AND SUNDAY. ON SUNDAY, THERE IS A SLIGHT CHANCE OF THUNDERSTORMS INDICATED OVER THE SOUTHEAST PART OF THE CWA. TEMPERATURES WILL PROBABLY BE NEAR OR JUST SLIGHTLY BELOW AVERAGE. -SPILDE/MAW && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PZ...NONE.
Nearby
Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.